Hail, Lincoln
- When
- June 1, 6:08 PM CST
- Where
- Lincoln County, 1 mi WSW of Wallace
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.825, -101.188
An isolated strong storm produced large hail in Lincoln County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LBF wrote it up.
An isolated strong storm produced large hail in Lincoln County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jun 1, 2:09 PM CST, 3 hours 59 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 309 PM CDT MON JUN 1 2009 .SYNOPSIS... STATIONARY BOUNDARY LYING ALONG I80 OVER WESTERN AND CENTRAL NEBRASKA. H5 LOW CHURNING OVER SOUTH CENTRAL COLORADO BRINGING ABUNDANT MID AND HIGH LEVEL MOISTURE INTO SOUTHERN NEBRASKA AND EASTERN COLORADO AS SEEN IN WV. && .DISCUSSION... MODELS DIFFER SOMEWHAT IN PLACEMENT OF BOUNDARY IN THE NEAR TERM AND WILL USE A BLEND OF THE AGGRESSIVE GFS AND THE NAM. CONVECTION FIRING OVER NUMEROUS BOUNDARIES THIS AFTERNOON. MAIN CONCERN WITH FORECAST WILL BE THE POSSIBILITY FOR HEAVY PRECIPITATION GIVEN LBF AT 150 PERCENT OF NORMAL WITH THIS MORNINGS SOUNDING ON PWS AND MOISTURE ADVECTION HAS BEEN ONGOING TODAY. STORM MOTION FROM SOUNDINGS 270 AT O6KT WITH SOME TRAINING EXPECTED ALONG BOUNDARIES. FFG OVER SOUTHWEST AROUND 2 INCHES. HAVE COOLED TEMPERATURES TO LOWER MAV GUIDANCE ON TUESDAY WITH TEMPERATURES STRUGGLING TO THE MID 60S TODAY IN RAIN COOLED AREAS. WITH UPPER LOW MOVING OVER FORECAST AREA GOOD UPGLIDE CONTINUOUS LIGHT TO MODERATE RAIN CONTINUING OVER MOST OF THE CWA. MODELS CLEARING PRECIPITATION OUT QUICKLY ON TUESDAY NIGHT HAVE RETAINED SLIGHT CHANCE POPS THROUGH WEDNESDAY MORNING. WITH ACTIVE HUDSON BAY LOW TEMPERATURES TO REMAIN COOLER THROUGH EXTENDED. COOL FRONT WILL MOVE THROUGH ON THURSDAY NIGHT AND THEN STALL ALONG KANSAS NEBRASKA BORDER SIMILAR SCENARIO TO THE LAST SEVERAL DAYS. LATEST RUN OF ECMWF COMING MORE IN LINE WITH THIS MORNINGS GFS. TEMPERATURES MAY HAVE TO BE LOWERED MORE WITH COOLER AIR MOVING IN THIS WEEKEND. HAVE INCREASED TO CHANCE POPS WITH SYSTEM MOVING THROUGH SUNDAY. && .AVIATION... ACTIVE PATTERN WITH STALLED BOUNDARY NEAR THE KS/NEB BORDER THE NEXT 24 HOURS. MAINLY VFR CONDITIONS EXPECTED THIS EVENING AND EARLY TONIGHT...HOWEVER EXPECT PERIODS OF SHOWERS WITH OCCASIONAL THUNDER. SHOWER ACTIVITY...WITH LIMITED CHANCES FOR THUNDER...TO CONTINUE IN THE EARLY MORNING HOURS...AND MAY REDUCE VSBY AND/OR CIGS TO MVFR...BUT BELIEVE THIS WILL GENERALLY BE SHORT LIVED. HOWEVER DO HAVE HIGH ENOUGH CONFIDENCE OF MOISTURE POOLS NEAR THE BOUNDARY TO TEMPO MVFR CONDITIONS AT KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM/EXTENDED...POWER AVIATION...MASEK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 255 PM CDT MON JUN 1 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-022000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 255 PM CDT MON JUN 1 2009 /155 PM MDT MON JUN 1 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A SURFACE FRONT WILL BECOME STALLED NEAR THE NEBRASKA AND KANSAS BORDER THIS EVENING. MOISTURE AND INSTABILITY WILL INCREASE NORTH OF THE FRONT ACROSS SOUTHERN NEBRASKA. WIDESPREAD SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS CAN BE EXPECTED THROUGH THE LATE EVENING HOURS. A FEW OF THE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE THIS EVENING...MAINLY EAST OF HIGHWAY 83 AND SOUTH OF HIGHWAYS 91. THE SHOWER ACTIVITY WILL CONTINUE OVERNIGHT AND IS EXPECTED TO BE SLOW MOVING...LIKELY ONLY MOVING TO THE NORTHEAST AT 5 TO 10 MPH. SEVERAL STORMS MAY ALSO PASS OVER THE SAME AREAS...RESULTING IN LOCALLY HEAVY RAINFALL OF 1 TO 3 INCHES AND THE POSSIBILITY FOR FLASH FLOODING. THIS WILL BE MAINLY FOR AREAS NEAR AND SOUTH OF HIGHWAY 2. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SURFACE LOW PRESSURE WILL BE PERSISTENT ALONG THE FRONT RANGE AND CENTRAL HIGH PLAINS...DRAWING MOISTURE INTO THE REGION. SEVERAL DISTURBANCES WILL MOVE ACROSS THE REGION THURSDAY THROUGH SATURDAY...WITH A DAILY CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR AREAS MAINLY EAST OF HIGHWAY 83 AND SOUTH OF HIGHWAYS 91. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
438 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 5 SW OGALLALA 41.08N 101.79W
06/01/2009 E2.75 INCH KEITH NE PUBLIC
PUBLIC REPORTED A FEW BASEBALL SIZE HAIL STONES WITH TWO
POSSIBLE FUNNELS.
&&
SJACOBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
440 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 4 S OGALLALA 41.07N 101.72W
06/01/2009 E0.50 INCH KEITH NE PUBLIC
PUBLIC REPORTED SOFT 1/2 INCH HAIL STONES SOUTH OF
OGALLALA.
&&
SJACOBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
541 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 SE MAXWELL 41.06N 100.50W
06/01/2009 E0.25 INCH LINCOLN NE TRAINED SPOTTER
HAIL COVERING THE GROUND WITH HEAVY RAIN AT OBSERVATION.
&&
SJACOBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
543 PM CDT MON JUN 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL MAXWELL 41.08N 100.53W
06/01/2009 E1.00 INCH LINCOLN NE TRAINED SPOTTER
STORM SPOTTER REPORTED QUARTER SIZE HAIL JUST WEST OF
MAXWELL ON INTERSTATE 80.
&&
SJACOBSThe North Platte radar (KLNX), 136 km away, was scanning. The volume nearest the first event began at 00:06 UTC.
2 hail. Local standard time, as filed.
The hail accumulated to one-half inch deep on the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2009Every state in 2009This day in weather historyWarnings in Nebraska, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 168154, 168155.